Mixed finite element methods for nonlinear second-order elliptic problems*

Research output: Contribution to journalArticle

66 Citations (Scopus)


Mixed finite element methods are developed to approximate the solution of the Dirichlet problem for the most general quasi-linear second-order elliptic operator in divergence form. Existence and uniqueness of the approximation are proved, and optimal error estimates in L2 are demonstrated for both the scalar and vector functions approximated by the method. Error estimates Newton’s method is presented and analyzed to solve the are nonlinear also derived algebraic in equations. Lq, 2_q_+c.

Original languageEnglish
Pages (from-to)865-885
Number of pages21
JournalSIAM Journal on Numerical Analysis
Issue number3
Publication statusPublished - 1995

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Mixed finite element methods for nonlinear second-order elliptic problems*'. Together they form a unique fingerprint.

  • Cite this